Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 126, NWS Twin Cities, MN

August 6, 20134 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 6, 2013, 7:40 PM CDT for 4 counties in Minnesota. It was in force for 65 min. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 7:40 PM CDT (00:40 UTC)
Expired
Aug 6, 2013, 8:45 PM CDT
In force
65 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 39 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 7:40 PM CDTHAIL 14 S Bloomington, MN
Aug 6, 7:40 PM CDTHAIL 1.253 S Bloomington, MN
Aug 6, 7:45 PM CDTHAIL 11 Sse Bloomington, MN
Aug 6, 7:46 PM CDTHAIL 1Richfield, MN
Aug 6, 7:47 PM CDTHAIL 0.882 Ssw Richfield, MN
Aug 6, 7:49 PM CDTTSTM WND DMG1 E Bloomington, MNTREE LIMB DAMAGE
Aug 6, 7:49 PM CDTHAIL 1.51 E Bloomington, MN
Aug 6, 7:50 PM CDTTSTM WND DMGBloomington, MNNUMEROUS POWER LINES AND 4 TO 12 INCH BRANCHES IN A SWATH OF SOUTH BLOOMINGTON SOUTH OF OLD SHAKOPEE ROAD AND NORTH OF RIVER.
Aug 6, 7:50 PM CDTHAIL 1.253 Se Bloomington, MN
Aug 6, 7:50 PM CDTHAIL 1.751 E Richfield, MN76TH AVE AND 11TH ST.
Aug 6, 7:50 PM CDTHAIL 23 Ne Eagan, MN
Aug 6, 7:53 PM CDTHAIL 13 E Bloomington, MN105TH AND WENTWORTH.
Aug 6, 7:53 PM CDTHAIL 13 S Bloomington, MN
Aug 6, 7:54 PM CDTTSTM WND DMGEagan, MNLARGE TREE LIMBS DOWN
Aug 6, 7:54 PM CDTHAIL 1.752 Ne Burnsville, MN
Aug 6, 7:54 PM CDTHAIL 1.75Eagan, MN
Aug 6, 7:55 PM CDTTSTM WND DMG2 W Bloomington, MN83RD AND PENN. TREE DOWN BLOCKING STREET.
Aug 6, 7:55 PM CDTHAIL 1.252 Wsw Eagan, MN
Aug 6, 7:55 PM CDTHAIL 21 E Burnsville, MN
Aug 6, 7:58 PM CDTTSTM WND DMG2 Ese Bloomington, MNHWY 77 AND OLD SHAKOPEE RD...NEAR MALL OF AMERICA...PINE TREE UPROOTED...S-BOUND HWY 77 CLOSED.
Aug 6, 7:58 PM CDTHAIL 22 Wsw Bloomington, MNHWY 77 AND OLD SHAKOPEE RD...NEAR MALL OF AMERICA.
Aug 6, 8:00 PM CDTTSTM WND DMG2 Nw Bloomington, MN83RD AND PENN. TREE DOWN.
Aug 6, 8:00 PM CDTTSTM WND DMG3 S Bloomington, MNTREE BRANCHES DOWN...4 TO 12 INCHES. OVERLOOK DRIVE.
Aug 6, 8:00 PM CDTTSTM WND GST 601 S Rosemount, MNWIND SPEEDS MEASURED WITH MOBILE ANEMOMETER.
Aug 6, 8:00 PM CDTHAIL 23 Ne Burnsville, MN
Aug 6, 8:40 PM CDTHAIL 13 S Bloomington, MNTERRACEWOOD DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 27 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 2:24 PM CDTTornado WatchSPC7 hr
Aug 6, 7:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WUUS53 KMPX 070040
SVRMPX
MNC037-053-123-163-070145-
/O.NEW.KMPX.SV.W.0126.130807T0040Z-130807T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHEASTERN HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 845 PM CDT

* AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDEN
  PRAIRIE...AND MOVING EAST AT 40 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BURNSVILLE...ST PAUL...BLOOMINGTON...TWIN CITIES AIRPORT...EAGAN...
  RICHFIELD...MENDOTA...APPLE VALLEY...MENDOTA HEIGHTS...LILYDALE...
  WEST ST PAUL...SUNFISH...SOUTH ST PAUL...INVER GROVE HEIGHTS...
  ROSEMOUNT...LANDFALL...NEWPORT...ST PAUL PARK...COATES AND
  WOODBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4477 9333 4479 9335 4479 9338 4481 9342
      4487 9331 4499 9322 4493 9276 4490 9277
      4484 9276 4475 9280 4472 9273 4463 9273
TIME...MOT...LOC 0040Z 283DEG 33KT 4487 9336

HAIL...2.50IN
WIND...60MPH

$$
BORGHOFF
4 follow-up statements
286 
WWUS53 KMPX 070049
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
749 PM CDT TUE AUG 6 2013

MNC037-053-123-163-070145-
/O.CON.KMPX.SV.W.0126.000000T0000Z-130807T0145Z/
DAKOTA MN-HENNEPIN MN-RAMSEY MN-WASHINGTON MN-
749 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON...SOUTHERN RAMSEY...SOUTHEASTERN HENNEPIN AND NORTHERN
DAKOTA COUNTIES UNTIL 845 PM CDT...

AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMINGTON...
AND MOVING EAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ST PAUL...TWIN CITIES AIRPORT...EAGAN...MENDOTA...APPLE VALLEY...
MENDOTA HEIGHTS...LILYDALE...WEST ST PAUL...SUNFISH...SOUTH ST
PAUL...INVER GROVE HEIGHTS...ROSEMOUNT...LANDFALL...NEWPORT...ST PAUL
PARK...COATES...WOODBURY...COTTAGE GROVE...AFTON AND HASTINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4477 9333 4479 9335 4479 9338 4481 9342
      4487 9331 4499 9322 4493 9276 4490 9277
      4484 9276 4475 9280 4472 9273 4463 9273
TIME...MOT...LOC 0049Z 284DEG 33KT 4484 9325

HAIL...2.50IN
WIND...60MPH

$$

BORGHOFF
123 
WWUS53 KMPX 070111
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
811 PM CDT TUE AUG 6 2013

MNC053-123-070122-
/O.CAN.KMPX.SV.W.0126.000000T0000Z-130807T0145Z/
HENNEPIN MN-RAMSEY MN-
811 PM CDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RAMSEY AND
SOUTHEASTERN HENNEPIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4476 9324 4485 9319 4493 9312 4492 9306
      4489 9303 4489 9299 4495 9298 4493 9276
      4484 9276 4475 9280 4471 9273 4463 9273
TIME...MOT...LOC 0112Z 284DEG 33KT 4478 9296

$$

MNC037-163-070145-
/O.CON.KMPX.SV.W.0126.000000T0000Z-130807T0145Z/
DAKOTA MN-WASHINGTON MN-
811 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON AND NORTHERN DAKOTA COUNTIES UNTIL 845 PM CDT...

AT 808 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
EAGAN...AND MOVING EAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COTTAGE GROVE...AFTON AND HASTINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4476 9324 4485 9319 4493 9312 4492 9306
      4489 9303 4489 9299 4495 9298 4493 9276
      4484 9276 4475 9280 4471 9273 4463 9273
TIME...MOT...LOC 0112Z 284DEG 33KT 4478 9296

HAIL...1.50IN
WIND...60MPH

$$
424 
WWUS53 KMPX 070128
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
828 PM CDT TUE AUG 6 2013

MNC037-163-070145-
/O.CON.KMPX.SV.W.0126.000000T0000Z-130807T0145Z/
DAKOTA MN-WASHINGTON MN-
828 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON AND EAST CENTRAL DAKOTA COUNTIES UNTIL 845 PM CDT...

AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF RIVER FALLS...AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN DAKOTA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4471 9301 4483 9296 4491 9288 4490 9278
      4484 9276 4475 9280 4471 9273 4464 9273
      4463 9274
TIME...MOT...LOC 0128Z 284DEG 33KT 4474 9276

HAIL...1.00IN
WIND...60MPH

$$
SPD
478 
WWUS53 KMPX 070132
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
832 PM CDT TUE AUG 6 2013

MNC037-163-070143-
/O.CAN.KMPX.SV.W.0126.000000T0000Z-130807T0145Z/
DAKOTA MN-WASHINGTON MN-
832 PM CDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
EAST CENTRAL DAKOTA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4471 9301 4483 9296 4491 9288 4490 9278
      4484 9276 4475 9280 4471 9273 4464 9273
      4463 9274
TIME...MOT...LOC 0133Z 284DEG 33KT 4472 9270

$$

SPD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:21 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Aug 6, 3:21 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 PM CDT TUE AUG 6 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 226 PM CDT TUE AUG 6 2013

CONTINUING TO MONITOR THE MESOSCALE ENVIRONMENT THIS AFTERNOON TO
ATTEMPT TO HONE CONVECTIVE POTENTIAL FOR LATE THIS AFTERNOON AND
EVENING. HAVE SEEN EXTENSIVE CLEARING THIS AFTERNOON IN THE WAKE
OF THE NOCTURNAL CLOUD DEBRIS. DESTABILIZATION IS ENSUING AHEAD OF
THE SURFACE LOW THAT IS STRADDLING THE INTERSECTION POINT OF
ND/SD/WC MN. MEANWHILE...MID LEVEL LAPSE RATES WILL CONTINUE TO
STEEPEN AS A MIDLEVEL JET NOSES INTO THE AREA. EXPECT THE
COMBINATION OF THESE FEATURES TO FUEL THUNDERSTORM DEVELOPMENT
OVER THE NEXT SEVERAL HOURS...WITH SEVERE THUNDERSTORMS APPEARING
LIKELY. THE STORM MODE STILL APPEARS SUPERCELLULAR IN
NATURE...GIVEN THE VERTICAL SHEAR PROFILES IN PLACE. THE THREAT
FOR TORNADOES EXISTS IN VICINITY OF THE WARM FRONT THAT STRETCHES
FROM WEST CENTRAL MN ACROSS THE TWIN CITIES. MAY EVENTUALLY
CONGEAL INTO MORE OF A WIND EVENT IN WI COUNTIES AS THE EVENING PROGRESSES.

PRECIP ENDS FROM WEST TO EAST OVERNIGHT...WITH A COOL AND DRY DAY
EXPECTED WEDNESDAY. HIGHS WILL TOP OUT IN THE LOW TO MID 70S UNDER
MOSTLY SUNNY SKIES AND NORTHERLY WINDS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 321 PM CDT TUE AUG 6 2013

STUBBORN UPPER LOW ALONG THE BORDER OF NORTHERN MANITOBA AND
NORTHWEST ONTARIO WILL DRIFT SOUTHEAST. ASSOCIATED TROUGH WILL
SWING AROUND ON THURSDAY AND BRING A CHANCE OF STORMS...ENDING
THURSDAY NIGHT. LOW LOOKS TO FINALLY BE ON THE MOVE THURSDAY NIGHT
WITH SOME RIDGING FOR FRIDAY...BUT DEEP UPPER TROUGH OVER THE
EASTERN HALF OF CANADA WILL REMAIN...WITH ANOTHER COUPLE OF STRONG
SHORT WAVES ROTATING DOWN ITS WESTERN SIDE SATURDAY NIGHT THROUGH
MONDAY. HOWEVER...THE WEEKEND MAY TURN OUT TO BE DRY IF THE UPPER TROUGH
STAYS A LITTLE FARTHER NORTH. THERE ARE A COUPLE SIGNS OF THIS IN
THE DETERMINISTIC GFS AND ECMWF...AND IF THAT OCCURS..MN/WI WOULD
BE BETWEEN UPPER LOW AND NORTHERN ROCKIES RIDGING...WITH MAYBE
SOME WEAK SHORT WAVES COMING OUT OF THE WNW. EITHER WAY POPS OF
20-30 PERCENT SHOULD BE FINE. NW UPPER FLOW IS SUCH THAT TEMPS
LOOK TO REMAIN A LITTLE BELOW NORMAL INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1250 PM CDT TUE AUG 6 2013

THUNDERSTORMS ARE EXPECTED TO BECOME RATHER WIDESPREAD ACROSS THE
MN TAF AREA BETWEEN 22Z AND 01Z...AND EXPAND ACROSS WI SITES AFTER
01Z. HAVE INCLUDED TEMPOS WITH MVFR CONDITIONS...AND WILL WATCH
CLOSELY THROUGH THE PRIME TIME TO AMEND AS NEEDED FOR STRONGER
STORMS THAT POTENTIALLY PRODUCE HAIL/WIND GUSTS.
OTHERWISE...SOUTH/SOUTHWEST WINDS WILL SHIFT TO THE WEST/NORTHWEST
WITH THE COLD FRONTAL PASSAGE WITH CLEARING SKIES FROM WEST TO EAST.
COULD SEE SOME FOG DEVELOPMENT OVERNIGHT OVER WEST CENTRAL WI IF
SKIES CLEAR IN TIME.

KMSP...
EXPECT SHOWERS AND STORMS TO BE IN THE VICINITY OF KMSP BY
22Z...WITH THE MAIN TIMEFRAME FOR STORMS EXPECTED TO BE BETWEEN
THEN AND 02Z AS THE FRONT PASSES. SOUTH WINDS PRIOR TO THE FRONTAL
PASSAGE...SHIFTING TO WEST/NORTHWESTERLY AFTER 02Z THROUGH THE
PERIOD.

/OUTLOOK FOR KMSP/
WED...VFR. WINDS NW 10 KTS.
THU...VFR. CHC TSRA. WINDS SW 5-10 KTS.
FRI...VFR. WINDS NW 5-10 KTS.
SAT...VFR. WINDS NW 5 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...LS
LONG TERM...TDK
AVIATION...LS
Hazardous weather outlook, Aug 6, 11:51 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1151 AM CDT TUE AUG 6 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1151 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH WILL BE
THE PRIMARY HAZARDS. CONDITIONS MAY BECOME FAVORABLE FOR A FEW
TORNADOES SOUTH AND EAST OF A LINE FROM REDWOOD FALLS THROUGH THE
NORTHERN TWIN CITIES TO RICE LAKE FOR A BRIEF TIME DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. STRONG TO SEVERE STORMS
ARE EXPECTED TO IMPACT AREAS WEST OF I-35 BETWEEN 2 AND 6 PM...
AND LOCATIONS TO THE EAST BETWEEN 6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND THURSDAY
NIGHT...AND SUNDAY INTO EARLY MONDAY...BUT THEY ARE NOT EXPECTED
TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 2 PM
THROUGH THIS EVENING.

In the hours before

Local storm report, Aug 6, 6:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             SPRING HILL             45.52N 94.83W
08/06/2013  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 7:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             DELANO                  45.04N 93.79W
08/06/2013  M1.25 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Aug 6, 7:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT TUE AUG 6 2013

MNZ049-058-070045-
MEEKER-STEARNS-
705 PM CDT TUE AUG 6 2013

AT 703 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES SOUTH OF ALBANY. THIS STORM WAS MOVING EAST AT
60 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COLD SPRING.
  ROCKVILLE.
  LUXEMBURG.
  ST AUGUSTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4565 9420 4561 9420 4555 9414 4549 9414
      4544 9408 4534 9409 4530 9416 4532 9419
      4531 9425 4524 9426 4524 9475 4525 9476
      4538 9476 4536 9455 4564 9455
TIME...MOT...LOC 0006Z 277DEG 53KT 4546 9445

JLT
Local storm report, Aug 6, 7:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             MAPLE PLAIN             45.01N 93.66W
08/06/2013  M2.00 INCH       HENNEPIN           MN   AMATEUR RADIO

&&

CARLYON
Local storm report, Aug 6, 7:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             WATKINS                 45.31N 94.41W
08/06/2013  M1.00 INCH       MEEKER             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 7:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
736 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 N KIMBALL             45.36N 94.30W
08/06/2013  E1.00 INCH       STEARNS            MN   CO-OP OBSERVER

0730 PM     HAIL             KIMBALL                 45.31N 94.30W
08/06/2013  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

0730 PM     HAIL             3 NNE THE LAKE MINNETON 44.97N 93.44W
08/06/2013  M1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:05 PM CDTSpecial Weather StatementMPXStearns40 min
Aug 6, 7:16 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns44 min
Aug 6, 7:33 PM CDTSevere Thunderstorm WarningMPXStearns, Wright42 min
Aug 6, 8:08 PM CDTSpecial Weather StatementMPXAnoka52 min
Aug 6, 8:08 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Scott37 min
Aug 6, 8:18 PM CDTSevere Thunderstorm WarningMPXGoodhue57 min
Aug 6, 8:54 PM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Scott, Washington66 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.